Alert archive / Florida / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Mar 9, 2025, 6:14 PM EDT for 4 counties in Florida. It was in force for 3 hr. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2025, 6:14 PM EDT (22:14 UTC)
- Expired
- Mar 9, 2025, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gadsden County, FL, Leon County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 7:00 PM EDT | FLASH FLOOD | 2 Se Estiffanulga, FL | Forest Road 105 near County Road 333 was reported to have a washout. |
| Mar 9, 7:29 PM EDT | RAIN 5.28 | 2 Sse Bloxham, FL | Mesonet station BFSF1 Bloxham. |
| Mar 9, 7:45 PM EDT | RAIN 3.97 | 3 E Bristol, FL | Mesonet station TELF1 3.2 E Bristol. |
| Mar 9, 7:47 PM EDT | RAIN 3.98 | 1 Wsw Central City, FL | Mesonet station WHSF1 Wilma. |
| Mar 9, 7:53 PM EDT | RAIN 4.36 | Tallahassee Internation, FL | ASOS station KTLH Tallahassee International Airport. |
| Mar 9, 7:59 PM EDT | RAIN 4.17 | 1 Sw Tom Brown Park, FL | Mesonet station TT669 Flfs Portable No. 1. |
| Mar 9, 8:07 PM EDT | RAIN 4.93 | 1 Ssw Tallahassee Memor, FL | Mesonet station GW5456 TALLAHASSEE. |
| Mar 9, 8:10 PM EDT | RAIN 4.07 | Tallahassee, FL | Mesonet station 2265D Tallahassee. |
| Mar 9, 8:24 PM EDT | RAIN 5.59 | Apalachee Regional Park, FL | Ambient station total. |
| Mar 9, 8:26 PM EDT | RAIN 5.06 | 1 Ne Governors Square M, FL | Ambient station total. |
| Mar 9, 8:26 PM EDT | RAIN 5.08 | 1 Wsw Chaires Crossroad, FL | Ambient station total. |
| Mar 9, 8:26 PM EDT | RAIN 5.14 | 1 Ne Capitola, FL | Ambient station total. |
| Mar 9, 8:27 PM EDT | RAIN 5.03 | 2 Ne Tallahassee Memori, FL | Ambient station total. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
601
WGUS52 KTAE 092214
FFWTAE
FLC039-073-077-129-100115-
/O.NEW.KTAE.FF.W.0001.250309T2214Z-250310T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
614 PM EDT Sun Mar 9 2025
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southeastern Gadsden County in Big Bend Florida...
Southern Leon County in Big Bend Florida...
Liberty County in Big Bend Florida...
Northern Wakulla County in Big Bend Florida...
* Until 915 PM EDT.
* At 614 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tallahassee, Woodville, Midway, Crawfordville, Tallahassee State
College, Florida State University, Florida A and M, Doak Campbell
Stadium, Orange, Wakulla, Bristol, Bloxham, Smith Creek, Jewel
Fire Tower, Fort Braden, Lake Talquin, Poplar Camp, East Camp,
Hosford and Lowry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3022 8511 3023 8508 3026 8506 3030 8506
3031 8503 3034 8505 3039 8501 3042 8503
3048 8447 3047 8404 3043 8407 3025 8408
3020 8436 3009 8478 3003 8512 3004 8514
3008 8513 3009 8515 3012 8513 3013 8515
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 2:53 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 9, 2:53 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
253 PM EDT Sun Mar 9 2025
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Tonight and Monday)
Issued at 211 PM EDT Sun Mar 9 2025
A quasi-stationary frontal is draped along/just south of I-10 as of
18Z with batches of showers and thunderstorms continuing to stream
northeastward across the Tri-State region. The main concerns are a
Marginal Risk (Level 1 of 5) of severe weather, flash flooding, and
fog tonight.
SB CAPE to the south of the boundary ranges from 500-1k J/kg, while
SRH (0-1 km) just north of the boundary is around 300 m2/s2. As a
result, storms near the boundary will need to be watched for
rotation and the potential for a brief tornado. While low-level
lapse rates remain poor due to considerable cloud cover, Bulk Shear
(0-6 km) is around 50 kts, so storms will be capable of isolated
damaging wind gusts. Cannot rule out some hail, but it should be on
the smaller side if it occurs, given the hail parameters.
The Flood Watch continues into tonight for the roughly southern
half of the GA counties and all of the FL counties except Dixie.
Favorable moisture transport with PWAT around 1.7 inches, forced
along the stationary boundary, could lead to flash flooding with
repeated training of heavy showers/storms into tonight. The most
vulnerable area is closer to to I-10 in the FL Counties, where
radar estimated rainfall as of 18Z is 2-4 inches.
Dense marine fog could move into coastal areas overnight, as it
did earlier today. Otherwise, expect patchy to areas of fog to
develop this evening into the overnight hours, especially from
the FL Big Bend into Southwest GA, where it could be locally
dense. Lows in the 50s and 60s.
Wraparound moisture on Monday keeps a chance of showers in the
forecast mainly north of I-10, with gusty northwest winds in
the wake of the departing low. Highs on Monday only in the mid-
50s north to mid-60s south. It will be chilly up north with the
cloud cover/showers and gusty winds.
&&
.SHORT TERM & LONG TERM...
(Monday night through Saturday)
Issued at 211 PM EDT Sun Mar 9 2025
Drier and cooler conditions are expected Monday night in the wake
of a cold front. Lows are forecast generally in the 40s both
Monday night and Tuesday night under clear skies before a gradual
warming and moistening trend takes hold. A few rain showers will
be possible across the region on Thursday as a shortwave passes
across the Gulf Coast states. Temperatures may be a tad lower on
Thursday as a result of increased clouds and rain chances, but
there is no surface front associated with this system and
therefore no big temperature changes are expected in its wake. The
warming and moistening trend is forecast to continue until the
next frontal system approaches the area over the weekend. While
it's still almost a week away, early signs point to some severe
weather potential with this system.
&&
.AVIATION...
(12Z TAFS)
Issued at 651 AM EDT Sun Mar 9 2025
Low pressure moving along a stalled front near the Gulf coast
will lead to waves of SHRA and TSRA into the overnight hours
at all of the terminals along with low cigs/vsbys. As of early
afternoon, IFR/LIFR restrictions were in place at ECP/TLH/VLD
with MVFR at ABY/DHN. Expect widespread IFR/LIFR overnight,
especially in TSRA. Precip will diminish from west to east on
Monday morning, with cigs lifting to IFR/MVFR by late morning
at all terminals, as northwest winds increase to around 10 kts
with gusts to around 20 knots at times.
&&
.MARINE...
Issued at 211 PM EDT Sun Mar 9 2025
An area of low pressure will move along the Gulf Coast before
exiting to our east Monday. Showers and thunderstorms, and areas
of dense marine fog, will continue through tonight. Some strong
storms with gusty winds, hail, and waterspouts are possible.
Meanwhile, Southerly winds will increase ahead of the low later
today. As the low passes by, the pressure gradient will tighten,
and winds will become more westerly and increase to advisory level
with a few gusts near gale force possible, particularly west of
Apalachicola. Seas will also build to 6 to 10 feet in response to
the increasing winds. Northwesterly winds subside Monday night
into Tuesday before becoming southerly Wednesday.
&&
.FIRE WEATHER...
Issued at 211 PM EDT Sun Mar 9 2025
Gusty northwest winds on Monday with lingering showers mainly
north of I-10 over Southeast AL and Southwest GA, as a moist
air mass remains in place. With strong transport winds and
rising mixing heights, pockets of high dispersion are likely
Monday afternoon over Southeast AL and Southwest GA. A much
drier air mass filters in for Tuesday as minimum afternoon
RH falls into the mid-20s to mid-30s. Despite the dry air,
fire weather concerns should remain low on Tuesday, given
recent wetting rains and much lighter winds.
&&
.HYDROLOGY...
Issued at 211 PM EDT Sun Mar 9 2025
Several waves of showers and storms will continue to produce
locally heavy rainfall across portions of the area through this
evening and into tonight. A swath of 2 to 4 inches of rainfall has
fallen roughly along a line from coastal Walton County to
Tallahassee and Valdosta over the last 12 to 24 hours, and another
few inches of rain will be possible through tonight. Mainly
advisory-level flooding is expected, but there could be a few
spots of flash flooding if storms continue to train over the same
areas, particularly in urban spots. A Flood Watch remains in
effect for the Florida Panhandle, most of the Florida Big Bend,
and portions of South Georgia until later tonight.
Area rivers and streams are on the rise today with recent
rainfall. Recent and expected rainfall will likely lead to minor
flooding on several rivers including the Ochlockonee, Aucilla, and
Withlacoochee over the coming days. No flood warnings have been
issued yet, however since additional rainfall to come may have a
large impact on eventual crests and potential flooding. After
tonight, we have a drier spell forecast until Thursday, but
significant rainfall is not expected with that system.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 57 63 46 74 / 90 20 0 0
Panama City 56 65 50 71 / 60 10 0 0
Dothan 52 62 42 73 / 70 30 0 0
Albany 51 58 41 72 / 80 50 0 0
Valdosta 55 63 45 74 / 90 30 0 0
Cross City 63 68 46 74 / 70 40 0 0
Apalachicola 59 64 50 70 / 70 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 2 AM EDT /1 AM CDT/ Monday for FLZ007>019-
026>029-108-112-114-115-118-127-128.
High Rip Current Risk through Monday evening for FLZ108-112-114-
115.
GA...Flood Watch until 2 AM EDT Monday for GAZ143>148-155>161.
AL...None.
GM...Dense Fog Advisory until 9 PM EDT /8 PM CDT/ this evening for
GMZ730-750-752-755-765-775.
Small Craft Advisory from 2 AM EDT /1 AM CDT/ Monday to 5 AM EDT
/4 AM CDT/ Tuesday for GMZ730-750-752-755-765-770-772-775.
&&
NEAR TERM...LF
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...LF
MARINE...Merrifield
FIRE WEATHER...LF
HYDROLOGY...MerrifieldIn the hours before
Special weather statement, Mar 9, 4:15 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
415 PM EDT Sun Mar 9 2025
FLZ016-017-026-027-092045-
Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL-
415 PM EDT Sun Mar 9 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WAKULLA...
SOUTHEASTERN GADSDEN...EAST CENTRAL LIBERTY AND SOUTHWESTERN LEON
COUNTIES THROUGH 445 PM EDT...
At 415 PM EDT, trained weather spotters reported a strong
thunderstorm 14 miles southwest of Midway, moving east at 35 mph.
HAZARD...Dime size hail.
SOURCE...Trained weather spotters. A spotter reported dime size hail
in the Bloxham area.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Wetumpka, Lake Talquin, Bloxham, and Fort Braden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3025 8480 3049 8473 3047 8442 3023 8445
TIME...MOT...LOC 2015Z 272DEG 29KT 3037 8465
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
42-DVDLocal storm report, Mar 9, 4:19 PM EDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
419 PM EDT Sun Mar 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM Hail 2 E Bloxham 30.39N 84.61W
03/09/2025 M0.70 Inch Leon FL Trained Spotter
Near Bloxham Cutoff Road and Ben Stoutamire
Rd.
&&
HanerSpecial weather statement, Mar 9, 4:22 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
422 PM EDT Sun Mar 9 2025
GAZ120-092115-
Quitman GA-
422 PM EDT Sun Mar 9 2025
...A STRONG THUNDERSTORM WILL IMPACT QUITMAN COUNTY THROUGH 515 PM
EDT...
At 422 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gaino, or 10 miles west of Eufaula, moving east at 45 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Wire Bridge, Crossroads, Georgetown, and Hatcher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3198 8504 3198 8501 3197 8499 3197 8496
3194 8496 3193 8492 3192 8491 3183 8491
3180 8513 3184 8514 3188 8513 3189 8513
3190 8511 3194 8508 3196 8509 3197 8507
3199 8507
TIME...MOT...LOC 2022Z 256DEG 41KT 3185 8534
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
21-HANERLocal storm report, Mar 9, 4:27 PM EDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
427 PM EDT Sun Mar 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Hail 1 W Miramar Beach 30.38N 86.38W
03/09/2025 M0.88 Inch Walton FL Public
&&
HanerSpecial weather statement, Mar 9, 4:31 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
431 PM EDT Sun Mar 9 2025
FLZ016-017-027-092100-
Gadsden FL-Inland Wakulla FL-Leon FL-
431 PM EDT Sun Mar 9 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WAKULLA...EASTERN
GADSDEN AND LEON COUNTIES THROUGH 500 PM EDT...
At 431 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Havana to 17 miles west of Crawfordville.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake Bradford, Tallahassee State College, Shadeville, Leon Sinks,
Gaither Community Center, Wakulla Springs, Tallahassee Memorial Hosp,
Walker Ford Community Center, Florida State University, South City,
Eight Mile Pond, Griffin Heights, Bethel, Tallahassee Regional A/P,
Midway, Governors Square Mall, Midtown, Apalachee Ridge Estates, Lake
Talquin, and Levy Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3017 8467 3018 8467 3019 8468 3022 8468
3022 8469 3065 8444 3063 8407 3016 8430
TIME...MOT...LOC 2031Z 275DEG 34KT 3059 8442 3023 8463
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Mar 9, 5:41 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
541 PM EDT Sun Mar 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM Flood 1 N Tallahassee Comm Co 30.45N 84.34W
03/09/2025 Leon FL Emergency Mngr
West bound lanes on US-90 at Senator Pat
Thomas Blvd in Tallahassee are flooded and
temporarily closed.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:24 PM EST | Flood Watch | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 9 more | 30 hr |
| Mar 9, 1:25 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 42 hr |
| Mar 9, 1:26 AM EST | Small Craft Advisory | TAE | 51 hr | |
| Mar 9, 4:12 AM EDT | Special Weather Statement | TAE | Franklin | 33 min |
| Mar 9, 4:44 AM EDT | Special Weather Statement | TAE | Wakulla | 31 min |
| Mar 9, 4:47 AM EDT | Special Marine Warning | TAE | 43 min | |
| Mar 9, 5:13 AM EDT | Special Marine Warning | TAE | 92 min | |
| Mar 9, 7:11 AM EDT | Special Marine Warning | TAE | 51 min | |
| Mar 9, 8:31 AM EDT | Special Weather Statement | TAE | Madison | 14 min |
| Mar 9, 10:04 AM EDT | Areal Flood Advisory | TAE | Calhoun, Gadsden, Liberty | 3 hr |
| Mar 9, 10:32 AM EDT | Special Weather Statement | TAE | Leon | 43 min |
| Mar 9, 10:36 AM EDT | Marine Dense Fog Advisory | TAE | 10 hr | |
| Mar 9, 10:38 AM EDT | Dense Fog Advisory | TAE | Bay, Dixie, Franklin, Gulf, Jefferson, Taylor and 1 more | 3 hr |
| Mar 9, 10:39 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 29 min |
| Mar 9, 10:43 AM EDT | Areal Flood Advisory | TAE | Leon | 4 hr |
| Mar 9, 1:46 PM EDT | Special Marine Warning | TAE | 89 min | |
| Mar 9, 2:30 PM EDT | Special Weather Statement | TAE | Bay | 45 min |
| Mar 9, 3:05 PM EDT | Special Marine Warning | TAE | 85 min | |
| Mar 9, 3:20 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 43 min |
| Mar 9, 3:52 PM EDT | Areal Flood Advisory | TAE | Gadsden, Leon, Liberty, Wakulla | 3 hr |
| Mar 9, 4:08 PM EDT | Special Marine Warning | TAE | 97 min | |
| Mar 9, 4:15 PM EDT | Special Weather Statement | TAE | Gadsden | 30 min |
| Mar 9, 4:31 PM EDT | Special Weather Statement | TAE | Leon | 29 min |
| Mar 9, 4:59 PM EDT | Areal Flood Advisory | TAE | Jefferson, Madison, Taylor | 2 hr |
| Mar 9, 5:38 PM EDT | Special Marine Warning | TAE | 97 min | |
| Mar 9, 6:52 PM EDT | Areal Flood Advisory | TAE | Gadsden, Leon, Liberty | 113 min |
| Mar 9, 7:11 PM EDT | Special Marine Warning | TAE | 94 min | |
| Mar 9, 7:20 PM EDT | Flash Flood Warning | TAE | Jefferson, Madison, Taylor | 115 min |
Nearby
Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.